MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX OPTION, HEAD, XL, 28/+7, TAPER 12/14; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER

ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX OPTION, HEAD, XL, 28/+7, TAPER 12/14; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER
Model Number N/A
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Bacterial Infection (1735); Pain (1994); Scar Tissue (2060)
Date of Event 07/23/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent revision surgery due to recurrent right hip infection, pain, and elevated inflammatory markers.Approximately 3 years post-implantation.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: constrained liner with constraining ring use with trilogy and trabecular metal modular acetabular systems 28 mm i.D.For use with 50/52/54 mm o.D.She; item#00633405028; lot#64103052.M/l taper femoral stem; item#00771101200; lot#61945467.Trilogy acetabular shell: item#00620005222; lot#61911398.Report source- canada.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
No further event information available at the time of this report. .
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: b4, b5, d9, g3, g6, h2, h3, h6, h10.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.As described a review by a health care professional (hcp) determined that the reported event has a root cause unrelated to the implanted zimmer biomet device, therefore a medical investigation is performed and a review of the manufacturing record is not required.Device is used for treatment.Medical records were provided and reviewed by a health care professional: the reported infection occurred more than 90 days; therefore, implanted products are not identified as the source or contributing to the reported infection pending sterile certs.As the infection occurred more than 90 days post implantation it is deemed not to be device related.The root cause of the reported issue is attributed to non-device related infection.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
BIOLOX OPTION, HEAD, XL, 28/+7, TAPER 12/14
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key16442490
Report Number0009613350-2023-00092
Device Sequence Number5530604
Product Code LZO
UDI-Device Identifier00889024430464
UDI-Public(01)00889024430464(17)270630(10)2911120
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K192416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number00-8777-028-04
Device Lot Number2911120
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2023
Supplement Date Received by Manufacturer05/05/2023
Initial Report FDA Received Date02/27/2023
Supplement Report FDA Received Date05/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/03/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale